While many of the food recalls we cover are made out of an abundance of caution, recalls involving medications are naturally a bit more serious. To this end, the FDA recently announced two blood pressure medicine recalls that are worth bringing to your attention. If you take either of these medicines, it’s crucial that you contact your doctor immediately. As always, don’t stop taking any prescribed medicine before you speak with your doctor first.
Lupin Pharmaceuticals blood pressure medicine recall
The FDA this week said that Lupin Pharmaceuticals is recalling batches of its Irbesartan Tablets and Irbesartan and Hydrochlorothiazide Tablets. Doctors use the medication to treat hypertension, low blood pressure, and symptoms in patients with type 2 diabetes. This is an urgent recall over a “cancer-causing” impurity.
An analysis of the medication revealed that some batches had excessive levels of N-nitrosoirbesartan. The FDA notes that the substance is a probable human carcinogen. Lupin says that it’s received 4 incident reports of illness from Irbesartan tablets. The company hasn’t seen any illness reports from the Irbesartan and Hydrochlorothiazide medication.
The specific items subject to the recall include all batches of Irbesartan Tablets USP in 75, 150, and 300mg. Also included are Irbesartan and Hydrochlorothiazide Tablets USP, 150mg/12.5mg and 300mg/12.5mg.
The Irbesartan and Hydrochlorothiazide tablets were available in 30 and 90 count bottles.
A full list of the lot numbers subject to the recall can be seen on the FDA website over here.
Consumers with questions about the recall can call Inmar Rx Solutions, Inc. at 1-855-769-3988.
Teligent Pharma recall
Another medication recall to be aware of involves Teligent Pharma’s Lidocaine HCl Topical Solution 4%. The product is available in 50ml glass bottles with a screw cap. It bears identification codes of NDC# 52565-009-50 and 63739-997-64.
The company says that using this product can cause a higher than intended lidocaine dose. This “could lead to the development of local anesthetic systemic toxicity depending on the duration of the treatment and the specific patient.” As a result, this can damage the central nervous system. It’s not quite as urgent as the blood pressure medicine recall, but it’s still important to be safe.
Possible symptoms from the medication include excitation and depression. More serious symptoms include “bradycardia, hypotension, and even cardiovascular collapse.”
The FDA adds that local anesthetic systemic toxicity can cause severe morbidity and even death.
The elderly and children with low body weights are more likely to experience local anesthetic systemic toxicity after ingesting a “higher than intended lidocaine concentration.”
The lot numbers subject to the recall include 13262, 14217, 13058, 13768, and 16306.
If you have the product in question, the FDA says to throw it out immediately. Additionally, Teliegent Pharma is working with FedEx to coordinate a return of the medication from distributors.
If you have any questions about this recall, you can call 1-856-697-1441. Upon doing so, press the * key to reach the medical information call center. You can also email the company at firstname.lastname@example.org with any additional questions. And if you have questions about the blood pressure medicine recall, call Inmar Rx Solutions, Inc. at the number we listed above.